Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes fever, cough and sore throat after using Restylane fillers?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4241 Questions

default
Posted on Tue, 21 Mar 2017 in Skin Hair and Nails
Question: Hi, Not sure if you are able to answer my question as its more of a cosmetic one. I had restylane dermal filler for my laughter lines on Tuesday. This may be a coincidence but i have come down with a high temp coughing and sore throat. I have been to my Dr and have antibiotics. I have started to worry that this is caused by the restylane. I have no redness or swelling at the site of injection.

Many thanks XXXX XXXXXXX
doctor
Answered by Dr. Prof. Kunal Saha 4 hours later
Brief Answer:
Steam inhalation and gurgling with lukewarm water

Detailed Answer:
Thanks for asking on Healthcaremagic.

Let me assure you that restylane would not give you the sore throat and cough. Rather, it is more likely to be due to a viral infection. Antibiotics do not help and irrespective of treatment it usually takes 5-7 days to resolve. Steam inhalation and gurgling with lukewarm water are the mainstay of treatment.

Feel free to write back.

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Sore throat

doctor1 MD

For the past week and a half now I ve been experiencing a growing level of nausea. Shortly after eating it is the worst, but then the nausea generally subsides about 30 minutes to an hour after. It doesn t matter what food type, it s anything I eat. At first when I started having this problem I figured I was getting sick. But I have no other symptoms. No sore throat, coughing, sneezing, or anything like that. I have acid reflux disease, but keep it under control with medication. I ve never had this problem before, and don t understand what it could be. It s really annoying because I have to force myself to eat now, and I ve lost my appetite for almost all foods because I know how I ll feel after eating. It s really stressing me out, and I know I would have to go to a doctor to get a 100% answer, but I can t afford it. I don t eat a lot of junk food, and have actually started eating a lot healthier because I figured it would combat the problem, but it s not doing much. I ve been drinking a lot of fluids also to try and help. When I do drink fluids I don t get nauseas, only when I eat solid food. A couple of months ago I had an ultra sound for gall stones for a completely unrelated problem but there weren t any. Any idea what this might be?

doctor1 MD

I have had a sore throat for about a week and a half now and my sore throat alternates the sides of my throat. It is never at both sides. Also with the sore throat i am getting ear pain. If my sore throat is on the left side my ear pains are on the left side and sometimes with the sore throat and ear pain i will also get a slight headache on the same side also.

doctor1 MD

My father, age 78, is in excellent health and only takes medication for hypercholesterolemia (low 200 s). He recently started Erythromycin for head and chest congestion and sore throat. After taking this for a few days he had blood blisters erupt in his scalp and ears. His head felt a lot of pressure and he was worried he might be having a stroke. His neck and head were stiff with some numbness in his right arm. He DC d the antibiotic and went to his doctor, who placed him on Prednisone. Now he is a little groggy and isn t feeling well so he stopped the Prednisone. He sounds weak and we aren t sure why he was put on the Prednisone. My question is - why take Prednisone if the blisters are drying up? What is the benefit versus the risks?

doctor1 MD

I am writing about my 14 year old son, who has been ill repeatedly 4 times for the past 7 weeks. He s been on antibiotics all 4 times, struggles to recover until his antibiotics are nearly gone, finally feels better for a few days and then gets it again. We are wondering if it is valley fever. Can that come with congestion/sinus symptoms? He s been diagnosed with sinus infections each time, but develops not only significant congestion/sinus symtpoms, but also chest pain, horrible coughing, fatigue, sore throat, and is miserable. He has faithfully taken not only strong antibiotics, but prescription strength cough syrup/decongestant, Flonase nasal spray, Zyrtec once a day, and breathing treatments up to 4 times a day, along with vitamin C and lots of fluids. He is otherwise very healthy, but his doctor is concerned that perhaps it is not really sinus infections he has had. I cannot find on the internet where there is a connection between congestion/sinus symptoms and Valley Fever - curious about that as others have asked if he has been tested for it. We live in Phoenix. As a young child he had repeated ear infections, but 4 years ago at age 10 he had his tonsils and adenoids removed, tubes in his ears, and a major sinus surgery. He has been very healthy ever since until now. Any ideas? Thank you verey much!

doctor1 MD

For the past 3 weeks I have had a very persistent sore throat which at times has made it very difficult to swallow. Lemsips and lozengers ease and alcohol makes it worse. Sleeping can be disturbed due to being painful to swallow. The symptoms seem...

doctor1 MD

I was treated for strep about a month ago. Still have lingering cough . Not bad, but still there. Could this be due to post nasal drip?

doctor1 MD

Temperature 103.1 Very bad sore throat Difficulty swallowing Discolored sputum Chills